Has any had Bile Acid Diarrhea/Malabsorption

winnielaroo
on 4/8/21 4:58 am

My surgery was approximately 1 1/2 months ago. For the last month have had severe diarrhea green in color and burning. This can occur up to 4-6X a day especially during the night. I know with this type of surgery, diarrhea can occur as the bile passes straight through into the bowel. Has anyone experienced this, and what was the treatment? Bile Acid Sequestrants? Thanks.

hollykim
on 4/9/21 9:44 am - Nashville, TN
Revision on 03/18/15
On April 8, 2021 at 11:58 AM Pacific Time, winnielaroo wrote:

My surgery was approximately 1 1/2 months ago. For the last month have had severe diarrhea green in color and burning. This can occur up to 4-6X a day especially during the night. I know with this type of surgery, diarrhea can occur as the bile passes straight through into the bowel. Has anyone experienced this, and what was the treatment? Bile Acid Sequestrants? Thanks.

I was given the SADI DS when I had requested the traditional DS. It was apparently done incorrectly and I developed bile reflux. I had to take the sequestrant to absorb the bike until I could have it reversed to the traditional DS. Apparently the SADI can cause bile reflux where the real DS does not.
mare you sure of what procedure you received?

 


          

 

winnielaroo
on 4/9/21 11:49 am

My surgery was the Second Stage Duodenal Switch with Double Anastomosis Ileal Interposition. Which I believe is the traditional DS surgery. Hoping to start the sequestrants once I speak to the surgeon in the next couple of days.

maimi
on 6/16/21 8:11 am - LA

OMG!!

I have been suffering with stomach burning not your problem yet..

Jmm4321
on 4/9/21 1:42 pm

Your poop will go through the colors of rainbow over the next year. It's ok.

I had the Sadi DS which was a home run for me, but I do take Omeprozole for acid reflux. I also had it pre wls and it's not an issue as long as I take the pills.

sweetpotato1959
on 7/12/21 2:21 pm

Jmm4321, Be alert for any signs of osteoporosis with Omeprozole over an extended time. it interferes with absorption of calcium and other minerals..My hubs had issue and he did not have wls./(w/prilosec..) goes with all the ppi's.... Consider adding k2 and magnesium and d3 and other bone builders to different dose well away from prilosc.in order to maximize your absorption. I have lost my teeth because of mal absoption. it is another possible complication of mal absorption and ppi's.. just so you know- so you can be aware. Take care.

Most Active
Intense Fatigue and Low Iron
aiiyana · 6 replies · 141 views
×